MAUDE Adverse Event Report: SYNTHES GMBH STARDRIVE SCREWDRIVER SHAFT T4/42MM/SELF-RETAINING

SYNTHES GMBH STARDRIVE SCREWDRIVER SHAFT T4/42MM/SELF-RETAINING
Catalog Number 03.114.002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
Device report from colombia reports an event as follows: it was reported that on (b)(6) 2024 during an unknown procedure, while the specialist was tightening a screw, the tip of the screwdriver shaft in question split.There was no adverse patient impact.The surgery was completed successfully with no surgical delay using a replacement screwdriver shaft.No further information is available.This report is for a stardrive screwdriver shaft t4/42mm/self-retaining.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Manufacturing location: (b)(4).Manufacturing date: 28-feb-2023; part number: 03.114.002, stardrive scrwdrvr shft/t4/ 42mm/self-retaining; lot number: 2225p63 (non-sterile); lot quantity: (b)(4).This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture or inspection that would contribute to this complaint condition.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from the photo.Visual analysis of the photos received revealed that the image quality is poor and no observations pertaining to the nature of the reported event could be identified for scrdriver shaft 1.5 t4 short self-holdin.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for scrdriver shaft 1.5 t4 short self-holdin.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d9 h3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection found tip of the device is broken.Broken fragment was not returned for analysis.A dimensional inspection was unable to be performed due to post manufactured damage.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces.The overall complaint was confirmed as the observed condition of the scrdriver shaft 1.5 t4 short self-holdin would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to a component failure, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h6: device history record (dhr) review conducted: manufacturing location: supplier- universal punch / monument manufacturing date: 28-feb-2023.Part number: 03.114.002, stardrive scrwdrvr shft/t4/ 42mm/self-retaining lot number: 2225p63 (non-sterile).Lot quantity: (b)(4).One piece documented as receiving-count under at op #60 vendor tin coat.Five pieces scrapped at op #70, incoming inspection ii, for surface finish-dings/scratches.Production order traveler met all inspection acceptance criteria apart from the six pieces noted.Inspection certificate met all inspection acceptance criteria apart from the five parts noted.Packaging label log (pll) lmd rev ad was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Certificate of compliance dated 09-jan-2022 was reviewed and determined to be conforming.Inspection certificate dated 12-jun-2020 was reviewed and determined to be conforming.Certification of analysis dated 06-feb-2023 was reviewed and determined to be conforming.Certificate of compliance dated 24-feb-2023 was reviewed and determined to be conforming.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture or inspection that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STARDRIVE SCREWDRIVER SHAFT T4/42MM/SELF-RETAINING
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18545596
Report Number8030965-2024-01098
Device Sequence Number7852623
Product Code HXX
UDI-Device Identifier10886982072993
UDI-Public(01)10886982072993
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.114.002
Device Lot Number2225P63
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer04/15/2024
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown